Alert archive / Nebraska / Red Flag Warnings in 2020
Red Flag Warning 19, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Oct 10, 2020, 2:14 AM MDT for 12 counties in Nebraska. It took effect at Oct 11, 2020, 12:00 PM MDT. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 10, 2020, 2:14 AM MDT (08:14 UTC)
- In effect from
- Oct 11, 2020, 12:00 PM MDT
- Expired
- Oct 11, 2020, 6:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Perkins County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 108 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 4:20 PM MDT | NON-TSTM WND GST 60 | Imperial, NE | KIML ASOS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3852 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
336 WWUS83 KLBF 100814 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 314 AM CDT Sat Oct 10 2020 ...RED FLAG WARNING IN EFFECT FOR SATURDAY AFTERNOON FOR THE EASTERN PANHANDLE...WESTERN SANDHILLS AND FAR SOUTHWESTERN NEBRASKA... ...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON FOR SOUTHWESTERN NEBRASKA... ...FIRE WEATHER WATCH FOR THE PANHANDLE...CENTRAL AND WESTERN SANDHILLS FOR SUNDAY... .Continued warm, windy and dry conditions are expected Saturday afternoon and Sunday afternoon for a large portion of western Nebraska. NEZ210-102215- /O.UPG.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/ /O.NEW.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/ /O.CON.KLBF.FW.W.0018.201010T1800Z-201011T0100Z/ Frenchman Basin- 214 AM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN NEBRASKA PANHANDLE...FAR SOUTHWESTERN NEBRASKA AND THE WESTERN SANDHILLS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY ACROSS PERKINS, CHASE, HAYES, AND SOUTHWESTERN LINCOLN COUNTIES... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 7 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...Saturday, southeasterly 15 to 20 mph with gusts up to 25 mph, becoming northwesterly Sunday afternoon and increasing to 20 to 30 mph with gusts to 40 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the middle 80s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ219-102215- /O.NEW.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/ Loess Plains- 314 AM CDT Sat Oct 10 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from 1 PM to 8 PM CDT Sunday. * Affected Area...In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the upper 80s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-102215- /O.CON.KLBF.FW.W.0018.201010T1800Z-201011T0100Z/ /O.CON.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/ Eastern Panhandle/Crescent Lake NWR- 214 AM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN NEBRASKA PANHANDLE...FAR SOUTHWESTERN NEBRASKA AND THE WESTERN SANDHILLS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN NEBRASKA PANHANDLE...CENTRAL AND WESTERN SANDHILLS AND SOUTHWESTERN NEBRASKA... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...Southeasterly 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the middle 80s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ206-102215- /O.CON.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- 314 AM CDT Sat Oct 10 2020 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN NEBRASKA PANHANDLE...CENTRAL AND WESTERN SANDHILLS AND SOUTHWESTERN NEBRASKA... * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. * Winds...Northwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...Around 20 to 25 percent. * Temperatures...In the lower 80s. * Impacts...Any fire start could be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are possible. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF
5 follow-up statements
049 WWUS83 KLBF 101940 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 240 PM CDT Sat Oct 10 2020 ...RED FLAG WARNING IN EFFECT FOR SATURDAY AFTERNOON FOR THE EASTERN PANHANDLE...WESTERN SANDHILLS AND FAR SOUTHWESTERN NEBRASKA... ...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON FOR SOUTHWESTERN NEBRASKA... Dry conditions and gusty winds will lead to critical fire weather conditions across the eastern Panhandle, western Sandhills and southwestern Nebraska This afternoon and then again on Sunday afternoon. NEZ206-102045- /O.CAN.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- 240 PM CDT Sat Oct 10 2020 The National Weather Service in North Platte has cancelled the Fire Weather Watch. $$ NEZ204-110945- /O.UPG.KLBF.FW.A.0011.201011T1800Z-201012T0100Z/ /O.EXA.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/ /O.CON.KLBF.FW.W.0018.000000T0000Z-201011T0100Z/ Eastern Panhandle/Crescent Lake NWR- 140 PM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN NEBRASKA PANHANDLE AND THE WESTERN SANDHILLS... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE AND WESTERN SANDHILLS... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from noon to 7 PM MDT Sunday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. * Winds...This afternoon: South 15 to 25 MPH gusts to 30 MPH Sunday: West to northwest 25 to 35 mph with gusts up to 50 mph. * Relative Humidity...As low as 15 percent this afternoon and Sunday. * Temperatures...In the mid 80s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ210-110945- /O.CON.KLBF.FW.W.0018.000000T0000Z-201011T0100Z/ /O.CON.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/ Frenchman Basin- 140 PM MDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FAR SOUTHWESTERN NEBRASKA... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FAR SOUTHWESTERN NEBRASKA... * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...This afternoon: Southeast 15 to 25 mph with gusts up to 30 mph. Sunday: Northwest 20 to 30 MPH with gusts up to 45 MPH. * Relative Humidity...This Afternoon: As low as 18 percent. Sunday: As low as 12 percent. * Temperatures...In the mid 80s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ219-110945- /O.CON.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/ Loess Plains- 240 PM CDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY ACROSS FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES... * Affected Area...In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the mid 80s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
359 WWUS83 KLBF 110059 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 759 PM CDT Sat Oct 10 2020 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT FOR THE EASTERN PANHANDLE...WESTERN SANDHILLS AND FAR SOUTHWESTERN NEBRASKA... ...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON FOR SOUTHWESTERN NEBRASKA... Dry conditions and gusty winds will lead to critical fire weather conditions across the eastern Panhandle, western Sandhills and southwestern Nebraska This afternoon and then again on Sunday afternoon. NEZ204-210-111500- /O.EXP.KLBF.FW.W.0018.000000T0000Z-201011T0100Z/ /O.CON.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin- 659 PM MDT Sat Oct 10 2020 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE AND WESTERN SANDHILLS... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT SUNDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE AND WESTERN SANDHILLS... * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ210...Fire Weather Zone 210 Frenchman Basin. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 15 percent. * Temperatures...In the mid 60s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ219-111500- /O.CON.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/ Loess Plains- 759 PM CDT Sat Oct 10 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT SUNDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR FRONTIER AND SOUTHEASTERN LINCOLN COUNTIES... * Affected Area...In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the mid 70s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
975 WWUS83 KLBF 110821 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 321 AM CDT Sun Oct 11 2020 ...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON FOR THE EASTERN PANHANDLE AND SOUTHWESTERN NEBRASKA... ...FIRE WEATHER WATCH IN EFFECT FOR MONDAY AFTERNOON FOR MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA... Dry conditions and gusty winds will lead to critical fire weather conditions across the eastern Panhandle, western Sandhills and southwestern Nebraska this afternoon. More widespread critical fire weather conditions are possible for Monday afternoon across much of western and north central Nebraska. NEZ204-210-219-120100- /O.NEW.KLBF.FW.A.0012.201012T1800Z-201013T0100Z/ /O.CON.KLBF.FW.W.0019.201011T1800Z-201012T0100Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains- 321 AM CDT Sun Oct 11 2020 /221 AM MDT Sun Oct 11 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE AND WESTERN SANDHILLS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE EASTERN PANHANDLE AND SOUTHWEST NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from Monday afternoon through Monday evening. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Northwest 20 to 30 mph with gusts up to 45 mph changing to west at 15 to 20 mph with gusts around 30 mph Monday. * Relative Humidity...As low as 14 percent. * Temperatures...In the middle 70s to middle 80s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NEZ206-209-120100- /O.NEW.KLBF.FW.A.0012.201012T1800Z-201013T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin- 321 AM CDT Sun Oct 11 2020 ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SANDHILLS AND PORTIONS OF NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from Monday afternoon through Monday evening. * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ209... Fire Weather Zone 209 Loup Rivers Basin. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 15 percent. * Temperatures...In the middle 70s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF
517 WWUS83 KLBF 111958 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 258 PM CDT Sun Oct 11 2020 ...RED FLAG WARNING IN EFFECT FOR SUNDAY AFTERNOON FOR THE EASTERN PANHANDLE AND SOUTHWESTERN NEBRASKA... ...RED FLAG WARNING IN EFFECT FOR MONDAY AFTERNOON FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA... Critical fire weather conditions will continue into the early evening hours across far southwestern Nebraska due to a combination of gusty winds and low relative humidity. Critical fire weather conditions are expected Monday afternoon across most of western and north central Nebraska due to a combination of low relative humidity and gusty westerly winds. NEZ204-210-219-121000- /O.UPG.KLBF.FW.A.0012.201012T1800Z-201013T0100Z/ /O.NEW.KLBF.FW.W.0020.201012T1800Z-201013T0100Z/ /O.CON.KLBF.FW.W.0019.000000T0000Z-201012T0100Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains- 258 PM CDT Sun Oct 11 2020 /158 PM MDT Sun Oct 11 2020/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE...SOUTHWESTERN NEBRASKA AND WESTERN SANDHILLS... ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ MONDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE EASTERN PANHANDLE...SOUTHWESTERN NEBRASKA AND WESTERN SANDHILLS... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from 1 PM CDT /noon MDT/ to 8 PM CDT /7 PM MDT/ Monday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...West 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the lower to mid 70s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ206-209-121000- /O.UPG.KLBF.FW.A.0012.201012T1800Z-201013T0100Z/ /O.NEW.KLBF.FW.W.0020.201012T1800Z-201013T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin- 258 PM CDT Sun Oct 11 2020 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR THE CENTRAL AND EASTERN SANDHILLS AND PORTIONS OF CENTRAL NEBRASKA... The National Weather Service in North Platte has issued a Red Flag Warning for low relative humidity and gusty winds, which is in effect from 1 PM to 8 PM CDT Monday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ209... Fire Weather Zone 209 Loup Rivers Basin. * Winds...West 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 17 percent. * Temperatures...In the lower to mid 70s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
937 WWUS83 KLBF 120000 AAA RFWLBF URGENT - FIRE WEATHER MESSAGE...UPDATED National Weather Service North Platte NE 700 PM CDT Sun Oct 11 2020 ...RED FLAG WARNING IN EFFECT FOR MONDAY AFTERNOON FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA... Critical fire weather conditions are expected Monday afternoon across most of western and north central Nebraska due to a combination of low relative humidity and gusty westerly winds. NEZ204-210-219-121400- /O.CAN.KLBF.FW.W.0019.000000T0000Z-201012T0100Z/ /O.CON.KLBF.FW.W.0020.201012T1800Z-201013T0100Z/ Eastern Panhandle/Crescent Lake NWR-Frenchman Basin-Loess Plains- 700 PM CDT Sun Oct 11 2020 /600 PM MDT Sun Oct 11 2020/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 8 PM CDT /7 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MOST OF WESTERN AND NORTH CENTRAL NEBRASKA... The National Weather Service in North Platte has cancelled the Red Flag Warning. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...West 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 14 percent. * Temperatures...In the 70s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ206-209-121400- /O.CON.KLBF.FW.W.0020.201012T1800Z-201013T0100Z/ Sandhills/Valentine NWR/Nebraska National Forest- Loup Rivers Basin- 700 PM CDT Sun Oct 11 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE SANDHILLS... * Affected Area...In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ209... Fire Weather Zone 209 Loup Rivers Basin. * Winds...West 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 16 percent. * Temperatures...In the 70s. * Impacts...Any fire start will be capable of spreading rapidly and may exhibit extreme behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Oct 9, 10:16 PM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, Oct 9, 10:16 PM MDT, 3 hours 58 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 1116 PM CDT Fri Oct 9 2020 .SYNOPSIS... Issued at 349 PM CDT Fri Oct 9 2020 H5 UA analysis from this morning had a fairly zonal pattern across the northern CONUS and southern Canada. Closed low pressure was located roughly 500 miles off the coast of San Francisco with a trough extending south into the eastern Pacific. Further east, a shortwave was located near the OK/MO/KS border with another shortwave located over eastern Tennessee. Hurricane Delta was located roughly 100 miles south of the southwest coast of Louisiana as of noontime. At the surface: Low pressure was located over western Ontario with a cold front extending southwest into southwestern North Dakota and Montana. Ahead of the front, a surface trough (wind direction shift) was located over northern Nebraska. Temperatures were very warm across southwestern Nebraska this afternoon. Readings as of 2 PM CT ranged from 81 at Gordon to 93 at North Platte. && .SHORT TERM...(This evening through Saturday night) Issued at 349 PM CDT Fri Oct 9 2020 Near term forecast concerns are mainly fire related with this package. The surface trough of low pressure (identified as the wind direction shift above), will sag south into Nebraska this evening. Winds will shift to the north behind this feature, then east overnight. Cold air advection with this wind shift, will be fairly minimal overnight so winds should diminish and be light from the northeast and east toward morning. With light winds and very dry air in place, lows were trended down some for tonight and brought more in line with the latest MAV and MET guidance. On Saturday, a surface trough of low pressure will deepen along the front ranges of Colorado and Wyoming leading to a tightening pressure gradient over the western half of Nebraska. Winds will shift from the southeast, to the south by midday, increasing into the afternoon hours. Low level moisture, currently across eastern Kansas and sern Nebraska, will begin to be drawn north late in the day, mainly east of highway 61. West of highway 61, the boundary layer will remain fairly dry with forecast dew points in the lower 30s. These dew points will combine with afternoon highs in the lower to mid 80s to produce minimum relative humidity of around 15 percent Saturday afternoon. Southerly winds will be fairly gusty west of highway 83, particularly in the eastern panhandle and western sandhills. Bufkit soundings this morning indicate decent potential for gusts over 25 MPH in the west with both the GFS and NAM12 solns. The further east you go, winds diminish somewhat with the NAM12 being lighter compared with the GFS soln. ATTM, feel confident enough to hoist a red flag warning for zones 204 and 210 for Saturday afternoon. Moisture return will increase Saturday night as southerly winds increase across the central and eastern forecast area. With the strong moisture advection and southerly winds, overnight lows will be very mild with readings in the 50s. Additionally, with the strong moisture advection in the eastern half of the forecast area Saturday night we may see some low clouds develop toward daybreak Sunday morning. .LONG TERM...(Sunday through Friday) Issued at 349 PM CDT Fri Oct 9 2020 Sunday and Sunday night...By midday Sunday, a strong prefrontal trough of low pressure will sweep across the panhandle and approach the highway 83 corridor early in the afternoon. Behind this feature (dryline) gusty westerly winds and very dry air will push into the area by mid afternoon. Couple this with temperatures in the lower to middle 80s and you have the potential red flag conditions Sunday afternoon. With respect to red flag conditions, winds are not expected to be a limiting factor Sunday as forecast soundings indicate gusts in the 25 to 35 MPH range behind the surface trough. That being said, will hoist a fire weather watch from noon through 7 PM CT for fire zones 204, 206 and 210. Was on the fence for 219, but we hold onto our non critical RH through mid to late afternoon, so not too concerned in this zone ATTM. Along and east of the dryline, there will be a threat for showers and thunderstorms late Sunday afternoon/evening. The latest SWODY3 along with instability parameters in the NAM12 soln, favor at least a mention of thunder in the far eastern forecast area, or mainly east of highway 183. The threat for thunder increases as you head east of this route. Further east, a very dry boundary layer behind the dryline, will not be conducive for precipitation, and no QPF is forecasted. By evening, a strong cold front will follow the dryline. Decent cold air advection behind the front will promote good mixing and gusty winds into the early overnight hours. Winds are expected to diminish overnight as cold air advection subsides. Monday through Friday...A low amplitude pattern will continue into midweek as west northwesterly flow will continue in the mid levels. A cold front will pass through the area Wednesday night which will cool temps into the 60s for Thursday/Friday. A stronger cold front is poised to push into the region next weekend with the potential for highs in the 50s next Sunday(10-18). && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1116 PM CDT Fri Oct 9 2020 VFR is expected throughout wrn and ncntl Nebraska tonight, Saturday and Saturday evening. Very dry air covering the western U.S. will continue to produce VFR across wrn and ncntl Nebraska and the risk of fog or MVFR ceilings Saturday morning is very low. LLWS is expected to develop across wrn Nebraska Saturday evening. && .LBF WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 7 PM MDT Saturday for NEZ204-210. Fire Weather Watch from Sunday afternoon through Sunday evening for NEZ204-206-210. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...CDC
Hazardous weather outlook, Oct 9, 3:08 PM MDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 408 PM CDT Fri Oct 9 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-102115- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 408 PM CDT Fri Oct 9 2020 /308 PM MDT Fri Oct 9 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Winds strengthen Saturday while humidity remains low, resulting in critical fire weather for portions of western and southwest Nebraska. A Red Flag Warning is in effect for zones 204 and 210 during the afternoon and early evening. Elevated fire weather concerns continue into Sunday for southwest and western Nebraska, a Fire Weather Watch has been issued for Sunday afternoon and early evening. Scattered thunderstorms may affect north central Nebraska Sunday evening and night. The threat of severe weather appears low at this time. Precipitation amounts are expected to be light. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Red Flag Warnings in Nebraska, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.